Alert archive / Wyoming / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 10, NWS Cheyenne, WY

April 24, 2008

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 24, 2008, 1:30 PM MDT. It was in force for 13 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 1:30 PM MDT (19:30 UTC)
Expired
May 7, 2008, 4:38 PM MDT
In force
13 days
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:00 AM MDT, 9 hours 30 minutes earlier.

Area forecast discussion, Apr 24, 4:00 AM MDT, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
400 AM MDT THU APR 24 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.

TODAY...QUITE INTERESTING SCENARIO SHAPING UP. IMPRESSIVE SHORTWAVE
TROUGH MOVES INTO WESTERN WYOMING THIS AFTERNOON INDUCING
STRENGTHENING SURFACE LOW PRESSURE ACROSS SOUTHEAST COLORADO. COLD
FRONTAL PASSAGE OCCURS ACROSS MOST OF SOUTHEAST WYOMING BY LATE
AFTERNOON. LOW/MID LEVEL THETA-E RIDGE AXII FORM THIS AFTERNOON
ACROSS WESTERN NEBRASKA WHERE INSTABILITY AXIS WILL BE MAXIMIZED.
STORM PREDICTION CENTER DAY ONE OUTLOOK LOOKS GOOD. BELIEVE THE
SOUTHERN COUNTIES OF OUR WESTERN NEBRASKA ZONES WILL SEE ISOLATED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING IN STRONG LOW
LEVEL CONVERGENCE ZONE ALONG LOW LEVEL INSTABILITY AXIS. CAPE AND
SHEAR PROFILES LOOK FAVORABLE FOR ISOLATED SEVERE STORMS ACROSS
KIMBALL...CHEYENNE...BANNER AND MORRILL COUNTIES. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS ELSEWHERE WITH BAROCLINIC BAND
PASSAGE AND DYNAMIC LIFT ASSOCIATED WITH SHORTWAVE TROUGH. WINDS
APPROACHING WIND ADVISORY CRITERIA ACROSS OUR WESTERN NEBRASKA
ZONES...HOWEVER AREAL EXTENT NOT LARGE ENOUGH OR OF LONG ENOUGH
DURATION FOR WIND ADVISORY ISSUANCE.

TONIGHT...PROGRESSIVE SHORTWAVE TROUGH MOVES TO THE WYOMING-NEBRASKA
STATE LINE BY 12Z/FRIDAY. MCS OR CONVECTIVE THUNDERSTORM CLUSTER
WILL FORM ACROSS WESTERN NEBRASKA...LIKELY JUST EAST OF OUR NEBRASKA
COUNTIES IN THE EVENING. DECREASING PRECIPITATION CHANCES IN THE
WAKE OF THE SHORTWAVE TROUGH AXIS.

FRIDAY...DRY AND WINDY DAY IN THE WAKE OF THE SHORTWAVE TROUGH AND
IN BETWEEN SYSTEMS WITH THE NEXT SHORTWAVE TROUGH ACROSS WESTERN
MONTANA.

FRIDAY NIGHT...ANOTHER IMPRESSIVE AND MOIST SHORTWAVE TROUGH MOVES
SOUTHEAST ACROSS WYOMING. WITH SIGNIFICANT BAROCLINIC BAND
ENCROACHING ACROSS NORTHERN/CENTRAL WYOMING...DEEP MOISTURE AND
DYNAMICAL LIFT ASSOCIATED WITH SHORTWAVE TROUGH...INCREASING
PRECIPITATION COVERAGE...ESPECIALLY AFTER MIDNIGHT...AND ALONG
UPSLOPE REGIME OF NORTHERN CARBON...NORTHERN ALBANY...CONVERSE AND
NIOBRARA COUNTIES. LATER SHIFT TEAMS MAY NEED TO CONSIDER SNOW
ADVISORIES FOR OUR NORTHERN LARAMIE RANGE ZONE.  RUBIN

.LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT.
A COLD FRONT WILL CONTINUE TO PUSH SOUTH AND OUT OF THE AREA BY
EARLY SATURDAY...WITH TEMPERATURES THIS DAY EXPECTED TO BE THE
COOLEST OF THE PERIOD AND 10 TO 15 DEGREES BELOW NORMAL IN MOST
LOCATIONS. SATURDAY WILL ALSO REPRESENT THE BEST CHANCES FOR
PRECIPITATION IN THE EXTENDED TIME FRAME AS SHORT-WAVE ENERGY
MOVES SOUTH THROUGH THE NORTHERLY FLOW ALOFT.

TEMPERATURES ARE EXPECTED TO REBOUND TO JUST SLIGHTLY BELOW NORMAL
VALUES FOR SUNDAY WITH MODEL GUIDANCE SUGGESTING THE 500 MB HEIGHTS
WILL RISE QUITE A BIT AS THE UPPER LEVEL RIDGE SHIFTS EAST OVER THE
AREA.

THE UPPER LEVEL RIDGE WILL SHIFT FARTHER EAST MONDAY AND TUESDAY
WITH UPPER LEVEL FLOW BACKING TO A WESTERLY DIRECTION. WITH
SUBSIDENCE EXPECTED BENEATH THE UPPER RIDGE...NO PRECIPITATION IS
EXPECTED AND TEMPERATURES WILL WARM TO WELL ABOVE NORMAL VALUES.

FOR LATE IN THE PERIOD...THE MEDIUM RANGE MODELS ARE INDICATING THE
UPPER LEVEL FLOW WILL BACK TO A SOUTHWESTERLY DIRECTION WEDNESDAY
AHEAD OF THE NEXT UPPER LEVEL TROUGH. THE EUROPEAN MODEL IS MUCH
MORE AMPLIFIED WITH THIS SYSTEM WITH A CLOSED LOW OVER UTAH BY LATE
WEDNESDAY...WHERE AS THE GFS SOLUTION SHOWS A MORE NEGATIVELY TILTED
UPPER TROUGH WITH THE CLOSED LOW MUCH FARTHER NORTH OVER CENTRAL
ALBERTA. THE EUROPEAN MODEL SOLUTION WOULD CERTAINLY RESULT IN MUCH
BETTER CHANCES FOR PRECIPITATION ACROSS SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE...ALONG WITH A RETURN TO BELOW NORMAL
TEMPERATURES. CARPENTER

&&

.AVIATION...TODAY...VFR THIS MORNING EXCEPT FOR LOCALIZED MVFR IN
FOG ACROSS WESTERN NEBRASKA. MVFR IN SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON...LOCALIZED IFR ACROSS THE MOUNTAINS.

TONIGHT...MVFR IN SHOWERS AND THUNDERSTORMS WITH LOCALIZED IFR
ACROSS THE MOUNTAINS.

FRIDAY...VFR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM....CARPENTER
Hazardous weather outlook, Apr 24, 10:59 AM MDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1059 AM MDT THU APR 24 2008

NEZ001-WYZ059>070-251115-
SIOUX-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1059 AM MDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS AFTERNOON AND
IS EXPECTED TO PRODUCE NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...BUT AN
UPPER LEVEL DISTURBANCE WILL BRING ANOTHER SURFACE COLD FRONT
THROUGH THE AREA FRIDAY NIGHT AND EARLY SATURDAY. THIS WILL RESULT
IN TEMPERATURES COOLING TO AROUND 10 DEGREES BELOW NORMAL...WITH
NEW SNOWFALL ACCUMULATIONS IN THE SIERRA MADRE AND SNOWY RANGES
OF AROUND 3 TO 5 INCHES BY MIDDAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-251115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
1059 AM MDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL BEGIN TO MOVE ACROSS THE AREA THIS AFTERNOON AND
IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THIS EVENING.
SOME OF THESE STORMS MAY BECOME QUITE STRONG AND PRODUCE DAMAGING
HAIL AS WELL AS STRONG OUTFLOW WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS
STRONG THUNDERSTORMS MAY BECOME SEVERE.  SPOTTERS ARE ENCOURAGED TO
REPORT 3/4 INCH HAIL AND STRONG WINDS ASSOCIATED WITH THUNDERSTORM
ACTIVITY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:01 PM MDTTornado WarningCYSMorrill29 min
Apr 23, 6:08 PM MDTSevere Thunderstorm WarningCYSBox Butte37 min
Apr 23, 6:31 PM MDTTornado WarningCYSMorrill29 min
Apr 23, 6:45 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux45 min
Apr 23, 6:53 PM MDTSevere Thunderstorm WarningCYSDawes52 min
Apr 23, 7:07 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill38 min
Apr 23, 7:32 PM MDTSevere Thunderstorm WarningCYSDawes58 min
Apr 23, 7:47 PM MDTSevere Thunderstorm WarningCYSBox Butte, Morrill28 min
Apr 23, 8:01 PM MDTWind AdvisoryCYSBox Butte, Cheyenne, Dawes, Morrill3 hr
Apr 23, 8:35 PM MDTSevere Thunderstorm WarningCYSDawes25 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.